Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 152, NWS Tulsa, OK

May 24, 2019Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2019, 8:28 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2019, 8:28 PM CDT (01:28 UTC)
Expired
May 24, 2019, 9:30 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:18 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted.

540 
WUUS54 KTSA 250128
SVRTSA
OKC113-117-250230-
/O.NEW.KTSA.SV.W.0152.190525T0128Z-190525T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
828 PM CDT Fri May 24 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Osage County in northeastern Oklahoma...
  Central Pawnee County in northeastern Oklahoma...

* Until 930 PM CDT.

* At 828 PM CDT, severe thunderstorms were located along a line
  extending from 3 miles northeast of Grainola to 10 miles east of
  Fairfax to 3 miles south of Pawnee, moving east at 40 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Bartlesville...                   Pawhuska...
  Pawnee...                         Hominy...
  Cleveland...                      Fairfax...
  Barnsdall...                      Shidler...
  Wynona...                         Ralston...
  Osage...                          Burbank...
  Hallett...                        Blackburn...
  Maramec...                        Elgin...
  Skedee...                         Grainola...
  Foraker...                        Bigheart...

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

LAT...LON 3700 9600 3665 9600 3625 9643 3619 9682
      3624 9682 3625 9688 3655 9677 3700 9668
TIME...MOT...LOC 0128Z 254DEG 35KT 3697 9660 3653 9652 3629 9679 

HAIL...0.88IN
WIND...60MPH
 
$$
3 follow-up statements
965 
WWUS54 KTSA 250147
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
847 PM CDT Fri May 24 2019

OKC113-117-250230-
/O.CON.KTSA.SV.W.0152.000000T0000Z-190525T0230Z/
Osage OK-Pawnee OK-
847 PM CDT Fri May 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN OSAGE AND CENTRAL PAWNEE COUNTIES...

At 847 PM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Elgin to 2 miles north of Wynona to
near Maramec, moving east at 40 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Pawnee...                         Hominy...
Cleveland...                      Fairfax...
Barnsdall...                      Wynona...
Ralston...                        Osage...
Hallett...                        Blackburn...
Maramec...                        Skedee...
Bigheart...                       Bartlesville Municipal Airport...
Osage Hills State Park...         Pearsonia...
Hulah...                          Sunset Lake...

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

LAT...LON 3657 9677 3668 9660 3698 9652 3699 9600
      3665 9600 3625 9643 3619 9682 3624 9682
      3625 9688 3655 9677
TIME...MOT...LOC 0147Z 253DEG 35KT 3696 9628 3658 9632 3625 9671 

HAIL...0.88IN
WIND...60MPH
 
$$
250 
WWUS54 KTSA 250211
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
911 PM CDT Fri May 24 2019

OKC113-117-250230-
/O.CON.KTSA.SV.W.0152.000000T0000Z-190525T0230Z/
Osage OK-Pawnee OK-
911 PM CDT Fri May 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN OSAGE AND EASTERN PAWNEE COUNTIES...

At 911 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Barnsdall to 3 miles northwest of
Hallett, moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Barnsdall...                      Wynona...
Osage...                          Hallett...
Blackburn...                      Maramec...
Skedee...                         Tallant...
Pershing...                       Nelagoney...

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

LAT...LON 3649 9671 3659 9650 3670 9624 3665 9600
      3625 9643 3619 9682 3624 9682 3624 9684
      3629 9685
TIME...MOT...LOC 0211Z 263DEG 24KT 3660 9620 3627 9659 

HAIL...0.88IN
WIND...60MPH
 
$$
621 
WWUS54 KTSA 250220
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
920 PM CDT Fri May 24 2019

OKC113-117-250230-
/O.EXP.KTSA.SV.W.0152.000000T0000Z-190525T0230Z/
Osage OK-Pawnee OK-
920 PM CDT Fri May 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE AND EASTERN
PAWNEE COUNTIES WILL EXPIRE AT 930 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.

LAT...LON 3649 9671 3659 9650 3670 9624 3665 9600
      3625 9643 3619 9682 3624 9682 3624 9684
      3629 9685
TIME...MOT...LOC 0220Z 254DEG 35KT 3662 9611 3629 9650 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:36 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 24, 6:36 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 PM CDT Fri May 24 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Aviation impacts will be largely tied to convection spreading into
NE OK later this evening. A period of MVFR to IFR conditions are
likely as storms pass through NE OK terminals with storms likely
to move away from the region by the early morning hours on
Saturday. Thereafter, VFR conditions are likely through the
remainder of the forecast period.

&&

.PREV DISCUSSION... /Issued 305 PM CDT Fri May 24 2019/

DISCUSSION...
Atmosphere continues to destabilize this afternoon with strong
surface heating. MLCAPES in the 2000-2500 J/KG range have
developed with moderate deep layer shear north of Interstate 44.
Environment should support the potential for scattered multi/
supercells across aforementioned area this afternoon/evening with
a few tornadoes possible.

The bigger concern at this point is the potential for heavy
rainfall, especially across the Arkansas River basin, which
can not handle any more water at this point. PWAT values are at
least 2 standard deviations above normal across north-central
Oklahoma and south-central Kansas with 1.80 inches currently over
western portions of Osage/Pawnee county. The stronger storms this
afternoon/evening will likely have at least 2 inch an hour rainfall
rates on already saturated grounds, which will likely lead to
flash flooding/excessive runoff. Some of the CAM solutions also
indicate the potential for a squall line to develop west of the
area, potentially impacting northeast Oklahoma by late
evening/overnight. Given all the above, a flash flood watch was
issued through tonight for areas along and north of I-44.

Although the heavy rainfall threat should shift slightly northwest
on Saturday, the Arkansas River basin remains in a moderate risk
in the current excessive rainfall outlook. Major flooding is already
occurring along the Arkansas River and any additional rainfall
would cause higher inflows into area lakes and rivers.

Thunderstorm chances will persist across northeast Oklahoma
through the weekend into early next week as a series of upper
level waves move across in southwest flow aloft. Models in
general agreement with lifting a stronger upper trough into the
central plains Tuesday into Wednesday with more widespread
thunderstorms across eastern Oklahoma and northwest Arkansas. In
addition to the heavy rainfall threat, severe weather will also be
possible during this time. A brief break in the active weather
expected behind the front Thursday into Friday. This however will
be short lived as the moist and unstable air-mass returns for next
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  85  71  87 /  40  30  30  30
FSM   70  89  69  91 /  10  10  10  10
MLC   70  85  70  86 /  10  10  10  10
BVO   69  83  69  86 /  50  40  50  30
FYV   66  86  66  84 /  10  10  10  20
BYV   69  88  68  88 /  10  10  20  20
MKO   69  84  69  86 /  20  10  20  20
MIO   69  84  69  86 /  40  20  30  30
F10   69  84  70  83 /  20  20  20  20
HHW   68  85  69  88 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ054>057-
     059>061-064.

AR...None.
&&

AVIATION.....07
Hazardous weather outlook, May 24, 5:14 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 PM CDT Fri May 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 PM CDT Fri May 24 2019

...Severe Weather And Flash Flooding Potentials Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly Along And Northwest of Interstate 44.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

	Greatest Area of Concern...Northwest Of A Line From Bristow To Nowata.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are expected to continue to develop across Western
and Central Oklahoma and move into parts of Northeast Oklahoma
this evening. The greater thunderstorm potentials are forecast
along and northwest of Interstate 44...where severe weather
potentials of large hail and damaging winds will be possible. An
isolated tornado potential will also be possible through this
evening...again mainly northwest of Interstate 44 in Northeast
Oklahoma. Thunderstorm chances will continue overnight as
thunderstorms across Northwest Texas are forecast to develop into
a complex and approach the region.

Heavy rainfall will also be main concern with thunderstorms
through tonight. Additional rainfall amounts locally reaching up
around 2 inches may be possible which will likely lead to flash
flooding and excessive runoff on already saturated grounds. The
areas of greater concern are forecast along and northwest of a
line from Bristow to Nowata in Northeast Oklahoma. A flash flood
watch is in effect for most locations along and northwest of
Interstate 44.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy
		  Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential.
THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will remain possible across Northeast
Oklahoma into far Northwest Arkansas through the weekend as a
series of upper level impulses move over the region.
Again...additional rainfall would likely continue flash flooding
concerns as well as the expected long duration mainstem river
flooding. Additional thunderstorm chances are forecast to increase
Tuesday into Wednesday as a low pressure system lifts northeast
through the Plains. Severe weather and also heavy rainfall will
be possible with this system.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:21 PM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
May 24, 7:35 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
May 24, 8:55 PM CDTSpecial Weather StatementTSANowata, Washington65 min
May 24, 9:21 PM CDTRiver Flood WarningTSAOsage22 hr
May 24, 10:32 PM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more4 hr
May 24, 11:01 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers3 hr
May 25, 8:27 AM CDTRiver Flood WarningTSALeFlore11 days
May 25, 4:08 PM CDTAreal Flood WarningTSAMayes68 hr
May 25, 4:14 PM CDTAreal Flood WarningTSAMayes, Wagoner68 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.